Drought, Camp
- When
- April 1, 12:00 AM CST to April 20, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued across parts of East and Northeast Texas through mid April. This was in response to a prolonged period of dryness which began back in mid-summer 2021, coupled with above normal temperatures which persisted through much of the fall and early winter.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions continued across parts of East and Northeast Texas through mid April. This was in response to a prolonged period of dryness which began back in mid-summer 2021, coupled with above normal temperatures which persisted through much of the fall and early winter. Total rainfall amounts generally between 10-12 inches fell across these areas from August through December, which was around 50% or less of normal. Total rainfall in January was generally below average but increased in February, March, and April to near the monthly averages. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 31, 11:45 PM CST, 15 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1245 AM CDT Fri Apr 1 2022 .AVIATION... For the 01/06z TAFs, VFR conditions should continue to prevail at all terminals for the next 24 hours. However, increasing high level cloud cover is expected, especially during the latter half of the period. Otherwise, surface winds will be southeasterly after daybreak with sustained speeds of 10 kts of less. CN && .PREV DISCUSSION... /issued 1004 PM CDT Thu Mar 31 2022/ UPDATE... High pressure continues to build into the region at the surface as winds decouple this evening. Under mostly clear skies aside from some very thin cirrus moving in late overnight, this will provide for very efficient radiational cooling as low temperatures bottom out in the mid 30s to lower 40s by daybreak on Friday. Other than a few tweaks to hourly temperatures and dew points, the current forecast has a very good handle on this scenario so no changes are needed at this time. /19/ PREV DISCUSSION... /issued 230 PM CDT Thu Mar 31 2022/ SHORT TERM.../Tonight through Friday Night/ Upper-level low across northern Arkansas to swing east overnight allowing for weak ridging to set up across the ArkLaTex before the flow becomes zonal on Friday. Accordingly, this will support fairly stable conditions with mostly clear skies tonight leading to a few mid or high level clouds on Friday. Surface high pressure to swing east across the region overnight with temperatures to fall into the mid 30s across the I-30 corridor to the lower 40s elsewhere. With the onset of southerly flow on Friday as high pressure shifts east, expect a gradual warming trend with high temperatures forecast to climb into the upper 60s to lower to middle 70s. An upper-level trough will move across the region on Friday night supporting a chance for showers and thunderstorms mainly across southeast Oklahoma, northeast Texas, and southwest Arkansas. Temperatures on Friday night into Saturday to fall into the mid to upper 40s. /05/ LONG TERM.../Saturday through Thursday Night/ This weekend will commence with a return to another brief dry period Saturday. At the dawning of the day, the isolated rainfall remaining in the Four State Region will be confined to our southeasternmost parishes, and looks to promptly exit the region by midday at the latest, followed by dry conditions which will hang around for the remainder of the weekend. Saturday afternoon will see quickly clearing skies making way for abundant sunshine and allowing temperatures to rebound into the mid to upper 70s areawide. Daybreak Sunday will find the ArkLaTex experiencing lows in the lower 40s across the northern half of the region, with upper 40s and a few low 50s along and south of I-20, followed by a warm and sunny Sunday afternoon as highs climb into the upper 70s northeast to lower 80s southwest under generally clear skies, with a few isolated clouds making a return to extreme southeastern Oklahoma ahead of an incoming system early next week. The weekend's respite from rainfall does not look like it will be continuing into early next week, as a set up is taking shape which promises to deliver more than a few April showers. Long range models continue to demonstrate very high confidence in a widespread rainfall event beginning Monday and continuing through midweek. Consensus on timing places the earliest rainfall in southeast Oklahoma after sunset Sunday, gradually spreading southeastward through the night and overtaking the entire region by Monday afternoon. Followed NBM's categorical PoPs where present, as long range precip forecasts from the GFS, ECMWF and Canadian all lend credence to precipitation areawide early next week, with rainfall not looking to exit the area until the afternoon hours Wednesday. Likewise keeping with NBM's projection of a warm highs in the upper 70s and lower 80s with lows in the 50s and 60s early next week before a passing cold front makes for milder conditions next Thursday. Currently carrying chances of thunder through the course of the early week rainfall event, but the jury is still out as far as whether or not we'll be seeing our next round of potentially severe weather with this system. As the upper level trough responsible for this activity propagates eastward over Texas, the opportunity exists for this forcing mechanism to tap into the ample Gulf moisture being funneled into the Four State Region on southerly surface winds as well as increasing instability. If this configuration comes to be, some of the stronger thunderstorms may well be capable of further intensification. However, as of this time, enough model divergence exists to reserve confidence for now. The SPC is not currently highlighting any areas in the ArkLaTex in their Day 4-8 outlooks, but as we are in the heart of severe weather season, we will be closely monitoring this setup over the coming days. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 48 77 49 80 / 20 10 0 0 MLU 46 76 48 77 / 10 10 0 0 DEQ 44 74 43 77 / 40 10 0 0 TXK 48 74 48 78 / 30 10 0 0 ELD 45 74 44 77 / 20 10 0 0 TYR 50 77 49 81 / 20 0 0 0 GGG 48 77 48 81 / 20 10 0 0 LFK 50 80 51 83 / 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/24
Hazardous Weather Outlook National Weather Service Shreveport LA 319 AM CDT Thu Mar 31 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 319 AM CDT Thu Mar 31 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Some patchy frost will be possible overnight across the northern half of Northeast Texas, Southeast Oklahoma into Southwest Arkansas but otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The next, possible significant chance for showers and thunderstorms should hold off until Monday into Tuesday of next week. Depending on the amount of instability, there could be some strong to severe thunderstorms associated with this storm system early next week. While finer details are still uncertain this far out in the forecast, this system will be monitored closely as the event nears. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO 5 WSW HODGE 32.26N 92.82W
03/30/2022 BIENVILLE LA NWS STORM SURVEY
A TORNADO FIRST TOUCHED DOWN ON DANVILLE
ROAD ON THE NORTHEAST SIDE OF THE DANVILLE
COMMUNITY AND TRAVELED NEARLY TWO MILES TO
THE NORTHEAST BEFORE LIFTING ALONG SWEET
HOME ROAD. THE INTENSITY WAS EF-1 WITH
MAXIMUM WINDS UP TO 100 MPH. THE TORNADO DID
PRIMARILY TREE DAMAGE, SNAPPING AND
UPROOTING NUMEROUS TREES ALONG ITS PATH.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 PM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TORNADO 1 NW HODGE 32.28N 92.74W
03/30/2022 JACKSON LA NWS STORM SURVEY
A BRIEF TORNADO FIRST TOUCHED DOWN NEAR A
LOCAL PAPERMILL ON THE NORTHWEST SIDE OF
HODGE AND THEN TRAVELED NORTHEAST ACROSS
ARCADIA HIGHWAY. THE INTENSITY WAS EF-1 WITH
MAXIMUM WINDS UP TO 100 MPH AND A WIDTH OF
200 YARDS. THE TORNADO PRIMARILY DID TREE
DAMAGE, UPROOTING AND SNAPPING SEVERAL TREES
AND BADLY DAMAGING A SMALL SIDE OUTBUILDING
ON THE EDGE OF THE PAPERMILL.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND DMG SIMSBORO 32.53N 92.79W
03/30/2022 LINCOLN LA NWS STORM SURVEY
WIDESPREAD WIND DAMAGE FOUND ACROSS THE CITY
OF SIMSBORO. THESE WINDS WERE ASSOCIATED
WITH A SQUALL LINE AND WERE ESTIMATED
BETWEEN 75-85MPH.
&&
ABDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TSTM WND DMG HODGE 32.27N 92.72W
03/30/2022 JACKSON LA NWS STORM SURVEY
WIDESPREAD WIND DAMAGE WITH THE ASSOCIATED
SQUALL LINE. WINDS WERE ESTIMATED BETWEEN 75
AND 85MPH.
&&
ABDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TORNADO 7 W EROS 32.39N 92.54W
03/30/2022 JACKSON LA NWS STORM SURVEY
A BRIEF TORNADO FIRST TOUCHED DOWN ON
VERNON-EROS ROAD AND TRAVELED A LITTLE LESS
THAN A MILE TO THE NORTHEAST BEFORE LIFTING
JUST SOUTH OF PARISH ROAD 363. THE INTENSITY
WAS EF-1 WITH MAXIMUM WINDS OF 90 MPH AND A
WIDTH OF 500 YARDS. THE TORNADO DID
PRIMARILY TREE DAMAGE, SNAPPING OR UPROOTING
SEVERAL TREES ALONG ITS PATH.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 PM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TORNADO 6 WNW EROS 32.42N 92.52W
03/30/2022 JACKSON LA NWS STORM SURVEY
A TORNADO FIRST TOUCHED DOWN NEAR THE
INTERSECTION OF OLIVE GROVE ROAD AND PARISH
ROAD 350 AND THEN TRAVELED ROUGHLY ALONG AND
PARALLEL TO OLIVE GROVE ROAD FOR A LITTLE
MORE THAN FOUR MILES, ENDING JUST PAST OLIVE
DRIVE. THE INTENSITY WAS EF-1 WITH MAXIMUM
WINDS UP TO 90 MPH AND A WIDTH OF 200 YARDS.
THIS TORNADO DID PRIMARILY TREE DAMAGE,
UPROOTING AND SNAPPING NUMEROUS TREES AND
CAUSING SIGNIFICANT ROOF DAMAGE TO A MOBILE
HOME.
&&
19The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1019374, 1019377, 1019378.